MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. SHELL 52 MM O.D.; PROSTHESIS, HIP

ZIMMER MANUFACTURING B.V. SHELL 52 MM O.D.; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Failure of Implant (1924); Joint Dislocation (2374); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/30/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant products: 00500105028 ¿ pe bipolar liner ¿ 64774232; 802202803 ¿ cocr head ¿ 64877525; unknown stem - unknown part and lot.Customer has indicated that the product will not be returned to zimmer biomet for the investigation as the product was discarded.The investigation is in process.Once the investigation has been completed a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0002648920 - 2021 - 00111.
 
Event or Problem Description
It was reported that patient presented to the hospital emergency department due to right hemi arthroplasty dislocation approximately 20 days after implantation.During closed reduction, the outer ball and plastic disassociated.The patient was admitted for a revision surgery.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
No product was returned or pictures provided; visual and dimensional evaluations could not be performed.The dhr was reviewed and no discrepancies relevant to the reported event were found.Medical records/radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: primary op notes were reviewed and no complications were noted.Medical notes were reviewed and the following were identified: 75yo male fell asleep on couch with 'his leg over the back' and not sure when it dislocated.Right periprosthetic hip dislocation with failure of closed reduction in ed, which resulted in dissociation of the bipolar head.Right hip open reduction with replacement of bipolar head.Upon opening, found 'outer ball and plastic was dissociated', large hematoma, which would not be considered abnormal post dislocation and attempts of closed reduction.Some tissue damage was noted and 'friable' areas were debrided and irrigated.The bipolar head was removed, cultures taken, and new head placed.A definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
SHELL 52 MM O.D.
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
MDR Report Key11782309
Report Number0002648920-2021-00110
Device Sequence Number19741602
Product Code KWY
UDI-Device Identifier00889024115484
UDI-Public(01)00889024115484(17)300228(10)64707287
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K833991
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00500105200
Device Lot Number64707287
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/15/2021
Supplement Date Received by Manufacturer09/15/2021
Initial Report FDA Received Date05/06/2021
Supplement Report FDA Received Date09/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;